MAUDE Adverse Event Report: SYNTHES GMBH 12/130 DEG TI CANN TFNA 420/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 12/130 DEG TI CANN TFNA 420/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.263S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was made aware of hardware failure in a patient around noon on (b)(6).After he finished his current case, he went to look at the x-rays of the failure.A tfna 12/420 left failed at the junction of the helical blade.Upon further investigation, the surgeon saw that he took out a short 12 x 170mm tfna on (b)(6) 2023 that failed at the same location prior.This event was submitted as a product complaint (b)(4).The patient has hyper tension and is old, but is otherwise healthy and very active.The surgeon had an excellent reduction in both cases.The surgeon is obtaining a ct scan and will remove the nail if the patient is not healed enough.Removal date is scheduled for this thursday 10/5.There were patient consequences/outcome due to the hardware failure.Medical intervention includes possible hardware removal and revision.This report is for one (1) 12/130 deg ti cann tfna 420/left-sterile.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
It was further reported that the implant was explanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device image.Visual analysis of the photo revealed that 12/130 deg ti cann tfna 420/left-sterile had broken at the junction of the helical blade.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 12/130 deg ti cann tfna 420/left-sterile was found broken across the helical blade locking hole.Both fragments were received in the evidence provided.No other issues were identified.A dimensional inspection for the 12/130 deg ti cann tfna 420/left-sterile was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 12/130 deg ti cann tfna 420/left-sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.D4, h3, h4, h6: device history record (dhr) review conducted: manufacturing location: monument, manufacturing date: 24-aug-2022, expiration date: 31-jul-2032, part number: 04.037.263s, 12mm/130 deg ti cann tfna 420mm/left- sterile, lot number: 1486p83 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 899p702, lot quantity: (b)(4)., seven pieces were scrapped for surface finishing-dings/scratches.Production order traveler met all inspection acceptance criteria apart from the seven pieces noted.Inspection sheet, met all acceptance criteria apart from the seven pieces noted.Part number: 04.037.942.2, lock prong, 130 degree, lot number: 1617p20, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: 917p083, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report dated 28-jun-2022 was reviewed and determined to be conforming.Lot summary report dated 26-jul-2022 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12/130 DEG TI CANN TFNA 420/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17886959
Report Number8030965-2023-12683
Device Sequence Number7551828
Product Code HSB
UDI-Device Identifier10886982097439
UDI-Public(01)10886982097439
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.263S
Device Lot Number1486P83
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/09/2023
11/17/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/27/2023
11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCKNG SCR FOR IM NL 5/ 54/ XL25/ SILE; TFNA FENESTRATED HELICAL BLADE 90 - SILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight78 KG